Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Has anyone had long term complications from an epidural or long term dizziness?

Since I had my oldest daughter 3 years ago I was given an epidural that they put in the wrong spot and ended up a spinal. Since that moment I knew something was wrong. Everyday since ive had dizziness, I cannot work, go to school, drive! Thats how bad it is. Now it seems to be progressing where my neck and back lock up to the point of pain. My head and ears feel heavy. I have seen countless specialists and no one can seem to point a finger to what this is. Does anyone have any ideas or have you been through this. I am so depressed that my life is completely on hold. Thanks!

Answer Question
 
SMatos

Asked by SMatos at 8:33 PM on Jul. 29, 2009 in Health

Level 1 (0 Credits)
Answers (3)
  • I didn't have it to the extreme that you seem to but I had bad headaches for at least 2 months after(my dd is going to be 3 in September) and I still get the occasional bad headache where my neck hurts and the dizziness never really went away. I'm not dizzy all the time but I do have bouts of it. Yours sounds extreme and I would keep after the doctors. I hope you find relief soon!
    Anonymous

    Answer by Anonymous at 8:39 PM on Jul. 29, 2009

  • YEs, Yes, yes!!!! I have the same exact symptoms that u have. Constantly dizzy and having headaches. My necks starts to hurt and ache and feels like it is full of fluid. The worse symptom is my ears. I never had ear problems until I had the spinal. Now it feels like my ears get full of fluid and make me dizzy constantly. It is a miserable feeling and nothing makes it feel better. I have to take dramamine alot. It will do this for several days then disappear only to have it come back again. I have had 2 epidurals and 2 spinals. I started having back aches after the 2nd epidural then after the first spinal was when the neverending dizziness, headaches, neck pain ear problems developed right afterwards. I swear I will never have another epidural or spinal again!!! I really thought I was the only one in the world who had these symptoms from having a spinal....
    twinsRus5

    Answer by twinsRus5 at 10:52 PM on Jul. 29, 2009

  • OK, if it was a week or two after the epi I'd say you need a "blood patch". The hole that they made when they punctured the space your spinal cord is in might not had healed, and it changes the pressure in you CSF. But, where you said it has been 3 years... IDK. Might be worth mentioning to a doc?? Just a thought... can't hurt to ask them I guess.


    I only say all this b/c I have a friend that is an anesthesiologist, and he told me if I get some of the symptoms you are having I should go back and ask them for a "blood path" procedure within a week or two.


    Good luck... I hope you find a solution soon!!.

    Morgain

    Answer by Morgain at 2:03 AM on Jul. 30, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.